65 yoa female w/ CHF, Parkinsons. Pre-op vitals BP = 135/85, HR 100, resp = 15. She has taken her selegiline (selective irreversible MAO-B inhibitor), digoxin (cardiac glycoside), enalapril (ACE inhibitor), and potassium. After initiating conscious sedation using nitrous oxide/oxygen, fentanyl and midazolam, you note the following vital sign changes prior to local: BP
= 70/40, pulse = 85, respirations = 18. spO2 90. No change after administering 100% oxygen, flumazenil (Romazicon), and naloxone
(Narcan). Which next step would be the most appropriate?
A. Trendelenberg position
B. 750 ml intravenous saline fluid bolus
C. Ephedrine 2.5 mg IV
D. Phenylephrine (neosynephrine) 0.1 mg IV
D. Phenylephrine 0.1mg IV (cautiously)
no Trendelenburg or large fluid bolus due to potential to increase CVP and precipitate episode of congestive HF.
Some MAO-A inhibition w/ selegiline; therefore, ephedrine may cause hypertensive crisis